Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had sterotatic breast biopsy. Used Lidocaine. Feel ears ringing, dizzy and nauseated. Disoriented, sweating, clammy, and vomited. Allergic reaction?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5612 Questions
I had a sterotatic breast biopsy done yesterday, (they took 2 biopsies from different areas) and used 20 cc overall of Lidocaine for the procedure. About 4 hours after the procedure, I started feeling absolutely awful. My ears starting ringing, very dizzy, nauseated and passed out. My husband said my head went straight back, my coloring was totally white, eyes open and was gurgling. He got my head up and starting screaming my name until I came too. I was totally disoriented, sweating, clammy, still white and then vomited violently. I am wondering if I am allergic now to Lidocaine or if it was too much. I weigh 125 lbs.
Posted Fri, 28 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 24 minutes later
Hi and welcome to XXXXXXX

Thank you for your query.

It sounds like it could be allergic reaction to lidocain, despite the fact that this reaction is usually seen immediately after lidocain injection. But in some cases there can be later absorption of anashetic and then it would cause symptoms several hours after the procedure.
This is moderate dose of lidocain and up to 50cc can be used without heart side effects.
The other cause can be panic attack,even if you dont consider it is. There can be autonomic nerve acivation due to anxiety, pain or fear of malignancy.

In every case, I think it wont happen again,and if does, you should do extensive work up to rule out some heart or neurologic disorders.
Take enough fluids,eat easier food next few days and rest.
I am sure you will feel better. Also, inform your doctor next time about this reaction and some other anaesthetics should be used.

Wish you good health. If you have any questions I ll be glad to help.Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor